Hail, Ward
- When
- July 18, 3:26 AM CST
- Where
- Ward County, (Mib)minot Afb
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 48.433, -101.367
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 18, 2:15 AM CST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 AM CDT WED JUL 18 2001 FCST PROBLEM TODAY IS CHANCE OF TSTMS THROUGHOUT PD. AVN SEEMED TO DO BETTER WITH SFC FEATURES COMPARED TO LAST NIGHTS RUN...HOLDING SFC TROF BACK MORE THAN THE ETA. AVN TEMPS HAVE COME AROUND TWD MOS WITH WARMER TEMPS AND WL STICK CLOSE TO WARMER GUID TEMPS. AS FOR IMPULSES MOVING THROUGH SOUTHWEST UPR FLOW...THERE ARE SOME MINOR DIFFERENCES BUT THE QPF PLACEMENT THROUGH PD IS PRETTY CLOSE. CURRENT CONV MOVING THROUGH NWEST HAS EVOLVED INTO A SVR WIND EVENT. WL LIKELY ADD MENTION OF SVR TSTMS FOR NCNTRL ZONES. BY THIS AFTN SFC TROF MOVES INTO CNTRL ND. WL LIMIT PSBL SEVERE TO BIS AND MOT EWD AS AREAS NEAR AND TO THE EAST OF TROF WL BE THE AREA OF HIGHEST INSTABILITY. PWATS REMAIN HIGH SO HEAVY RAIN WILL ALSO BE A THREAT. WEAK HIGH PRESSURE BUILDS ACROSS THE NORTH ON THU AND A LTL DRIER AIR WORKS IN...PUSHING 85H THETA-E RDG SOUTH TO ALONG SD BDR. ATMS REMAINS UNSTABLE ACROSS THE STATE BUT WL KEEP HIER POPS ACROSS THE SOUTH WITH ONLY WDLY SCT OR ISOLTD TSTMS ACROSS NRN ZONES. .BIS...NONE. TWH
NDZ001-009-017-180710- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 115 AM CDT (1215 AM MDT) WED JUL 18 2001 AT 110 AM CDT (1210 AM MDT) LOCAL WARNING RADAR IN WILLISTON INDICATED A LINE OF STRONG THUNDERSTORMS ENTERING SOUTHWESTERN WILLIAMS AND WESTERN MCKENZIE COUNTIES. THE STRONGEST PORTION OF THE LINE WAS NEAR CARTWRIGHT IN WESTERN MCKENZIE COUNTY. THIS LINE OF THUNDERSORMS CONTINUES TO MOVE TO THE EAST AT 25 MPH AND WILL MOVE THROUGH ALEXANDER AND BE NEAR ARNEGARD NEAR 135 AM CDT. IN WILLIAMS COUNTY THE LINE SHOULD BE AT WILLISTON NEAR 135 AM CDT. THESE STORMS HAVE PRODUCED HEAVY RAIN...HAIL AND FREQUENT LIGHTENING. GUSTY WINDS ARE ALSO EXPECTED WITH THESE STORMS. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES. RV
NDZ001-009-017-180845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 249 AM CDT (149 AM MDT) WED JUL 18 2001 AT 245 AM CDT (145 AM MDT) LOCAL WARNING RADAR IN WILLISTON INDICATED A BROAD AREA OF THUNDERSTORMS FROM NORTHEAST MONTANA THROUGH NORTHWESTERN NORTH DAKOTA. A LINE OF STRONG TO SEVERE STORMS EXTENDED FROM JUST EAST OF MCKENZIE COUNTY NORTHWARD THROUGH EASTERN DIVIDE COUNTY. THE CELLS IN THE SOUTHERN PORTION OF THE LINE ARE MOVING TO THE EAST. THE CELLS IN DIVIDE COUNTY ARE MOVING TO THE NORTHEAST. MORE THUNDERSTORMS CAN BE EXPECTED OVER THE NEXT COUPLE OF HOURS. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION. RV
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
320 AM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0247 AM STANLEY ND 90 MPH TSTM GUST
07/18/01 MOUNTRAIL REPORTED BY NORTH
DAKOTA ATMOSPHERIC
RESOURCE BOARD EMPLOYEE.
0248 AM STANLEY ND 60 MPH TSTM GUST
07/18/01 MOUNTRAIL REPORTED BY HAM RADIO
OPERATOR. OPERATOR
REPORTED WIND OVER 60
MPH BUT DID NOT GIVE AN
EXACT SPEED.NDZ001-009-017-018-031>033-040-043-180915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 400 AM CDT WED JUL 18 2001 ...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF WESTERN NORTH DAKOTA HAS BEEN ALLOWED TO EXPIRE... SEVERE THUNDERSTORM WATCH NUMBER 572...VALID UNTIL 4 AM CDT FOR FAR WESTERN NORTH DAKOTA HAS BEEN ALLOWED TO EXPIRE. THE STRONGEST THUNDERSTORMS HAVE MOVED EAST OF THE WATCH AREA AND WILL CONTINUE TO MOVE NORTHEAST INTO CANADA. TWH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
411 AM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 AM NEW TOWN ND .88 INCH HAIL
07/18/01 MOUNTRAIL REPORTED BY PUBLIC.NDZ009-017-181115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 416 AM CDT (316 AM MDT) WED JUL 18 2001 AT 410 AM CDT (310 AM MDT) RADAR IN WILLISTON INDICATED A STRONG THUNDERSTORM DEVELOPING NEAR ALEXANDER. THIS THUNDERSTORM IS MOVING TO THE EAST AND WILL BE NEAR ARNEGARD AT 420 AM CDT. VERY HEAVY RAIN...GUSTY WINDS AND OCCASIONAL LIGHTNING CAN BE EXPECTED. MORE THUNDERSTORMS CAN BE EXPECTED THROUGHOUT THE MORNING. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST. RV
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2001Every state in 2001This day in weather historyWarnings in North Dakota, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5256961.